Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

When Does Diarrhea Start After Hiv Infection

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

Table of Contents Gut Basics The Gut and HIV Diarrhea and HIV Coping With Diarrhea Nausea, Vomiting and Loss of Appetite Gas, Bloating and Heartburn Taking Care of Yourself Gut Basics The gut includes the stomach, small intestine, large intestine, rectum, andanus. It is also called the gastrointestinal or GI tract. The gut plays an important role in keeping you healthy. It is where food isdigested and nutrients absorbed...
Ask the Experts

Unexplained Chronic Diarrhea - Start Treatment?

I developed diarrhea after a round of antibiotics for a pulled tooth in August. After this, I tested for HIV and found out I was positive - 405 Tcount and 2,900 VL. The diarrhea has continued now for three and a half months. My doctor has...
Eric Daar, M.D.

Response from Eric Daar, M.D.

UCLA School of Medicine
Thank you for your post.There certainly are HIV-infected individuals who suffer from chronic diarrhea in the absence of identifiable causes. Consequently, there are times when this might be an indication for starting antiretroviral therapy.... Read more »

DIARRHEA/BOWEL INFECTION

I RECENTLY STARTED TO EXPERIENCE A CHANGE IN MY BOWEL HABITSWHICH WENT FROM A NORMAL STOOL TO A STOOL THAT IS GREEN. IT IS SOLID, BUT THE TEXTURE AND THE COLOR GIVE ME CAUSE FOR WORRY. I HAVE HAD THE HEMOCULT TEST. ITS NOT COLON CANCER.WHAT...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
Green is the color of bile (the digestive juice stored in your gall bladder), and I suspect that for some reason your gall bladder is dumping a lot of bile into your GI tract. I don't think it's an infection, from what you say.... Read more »

HIV and diarrhea

OK, this is new for me. I'm 42 and was diagnosed with HIV 5 months ago. I've been responding very well to Trizivir and Viramune, going from a vl of 11,500,000 (yes, that's correct) to 1100 and CD4s of 400 to about 1300. I've...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thank you for your question.Diarrhea is a common problem for many with HIV infection. My general approach to the issue is divided among several separtate fronts-- HIV, secondary complications or drug side effects.First, HIV itself can cause a... Read more »

Diarrhea - HIV- or GI-related?

My primary care physician is an ID Specialist. He wants me to see a GI specialist because he thinks my continued problem with diarrhea is GI-related and not HIV-related. I was diagnosed in 1991 and went on meds and was doing extremely well with...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Treatment with effective HIV meds can certainly mask HIV-related neuropathy. Increase visceral fat in the setting of HIV infection (+/- treatment) is a complicated situation. Exercise, diet, stopping or switching HIV meds, growth hormone or growth... Read more »
Connect With Others

diarrhea - sign of recent infection?

Posted by Anonymous, 1 Reply
I have had a few encounters with other men over the past few months. Giving and getting fellatio without taking cum(although maybe precum) and kissing and having analingus performed on me. That is it, nothing else. Anyway, I have developed really... Read more »

Morning diarrhea and other issues.. a sign?

Posted by worried_dude, 2 Replies
Right, so here is what happened.

About 10 weeks back, whilst on holiday, I had sex with a sex worker. At the end of the session, I withdrew and was shocked to see that the condom had totally slipped off; it was inside the girl. I immediately washed... Read more »

diarrhea in hiv

Posted by anonymous123, 3 Replies
can diarrhea be the only symptom for hiv or do u have to have multiple symptoms? Read more »

Can a possible HIV infection cause watery stool 7 days after the possible exposure?

Posted by TML1991, 1 Reply
I have had watery stool, and my stomach has made a lot of noise, but nothing else, for the last two days, starting one week after the exposure. This has me concerned. Also, can stress do this? And is there any condition that just causes watery... Read more »